Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 159, NWS Denver/Boulder, CO

August 29, 2007Douglas County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 29, 2007, 2:53 PM MDT for Douglas County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2007, 2:53 PM MDT (20:53 UTC)
Expired
Aug 29, 2007, 3:14 PM MDT
In force
21 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Douglas County, CO

The radar

The Denver radar (KFTG), 85 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 292054
SVRBOU
COC035-292145-
/O.NEW.KBOU.SV.W.0159.070829T2053Z-070829T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
253 PM MDT WED AUG 29 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO INCLUDING THE 
  HAYMAN BURN AREA.

* UNTIL 345 PM MDT

* AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES WEST OF WESTCREEK...OR ABOUT 31 MILES
  NORTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK
  AND DECKERS.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3927 10522 3913 10531 3913 10511 3919 10507

$$
1 follow-up statement
000 
WWUS55 KBOU 292114
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
314 PM MDT WED AUG 29 2007

COC035-292124-
/O.CAN.KBOU.SV.W.0159.000000T0000Z-070829T2145Z/
DOUGLAS CO-
314 PM MDT WED AUG 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DOUGLAS COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 3927 10522 3913 10531 3913 10511 3919 10507

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:40 AM MDT, 11 hours 13 minutes earlier.

Area forecast discussion, Aug 29, 3:40 AM MDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
340 AM MDT WED AUG 29 2007

.SHORT TERM...SFC FRONT CONTINUES TO PUSH SOUTHWARD WITH GOOD PUSH
OF LOW LVL MSTR WORKING ITS WAY WESTWARD INTO THE FRONT RANGE.
STRATUS/FOG HAVE DEVELOPED ACROSS MUCH OF ERN CO ATTM AND WILL COVER
ALL OF THE URBAN CORRIDOR BY SUNRISE. THERE HAS EVEN BEEN SOME ISOLD
CONVECTION AND WILL PROBABLY NEED TO ADD SOME LOW POPS EARLY THIS AM
ACROSS SRN FOOTHILLS AND PALMER DIVIDE AS FRONT INTERACTS WITH
HIGHER TERRAIN. BEHIND THE FRONT...AIRMASS WILL REMAIN CAPPED ACROSS
FAR ERN CO AND DONT SEE MUCH OF A CHANCE OF PRECIP THRU TNT.
CHANCES INCREASE FURTHER WEST INTO THE FOOTHILLS...WHERE MSTR AND
CONVERGENCE RESULTING IN THE BEST CHANCE THRU THIS EVENING.  COOLER
TEMPS TODAY...ESP OVER FAR NERN CO WITH READINGS REMAINING IN THE
UPPER 70S UNDER STRONG CAP AT 750MB.  SHOULD SEE A RETURN OF
STRATUS/FOG LATER TNT AND MAY AGAIN MOVE BACK INTO THE URBAN
CORRIDOR WITH DEVELOPMENT OF DEN CYCLONE PUSHING MSTR BACK
SOUTHWARD.

.LONG TERM...THE UPPER RIDGE WILL BE NEAR THE FOUR CORNERS ON
THURSDAY WITH A WEAK WNWLY FLOW ALOFT OVER THE STATE.  A MOIST AMS
WL CONTINUE OVER THE REGION FOR ONE MORE DAY SO THE STORMS THAT TO
DVLP IN THE AFTN COULD STILL PRODUCE HEAVY RAIN...ALTHO THE TSTM
COVERAGE WILL BE MORE ISOLD.  INTERACTIVE SOUNDINGS SHOW THE
STRONGEST SUBSIDENCE OVER THE NERN PLAINS THURSDAY SO TSTMS COULD
GET CAPPED IN THE AFTN/EVNG.  BEST POTENTIAL FOR TSTMS WOULD APPEAR
TO BE OVER SRN AND WRN SECTIONS OF THE CWFA.  LATE THURSDAY INTO
FRIDAY THE RIDGE WILL START TO BUILD WITH A DRIER NLY FLOW DVLPG
OVER NERN CO.  THIS TREND WILL CONTINUE INTO THE WEEKEND.  THE MDLS
DO SHOW THE RIDGE FLATTENING SOMEWHAT AS A SYSTEM MOVES INTO THE NRN
ROCKIES.  THIS DOES LITTLE TO AFFECT THE OVERALL FCST.  THE END
RESULT IS THE SAME...DRIER AND WARMER. AS A RESULT...ANY ADJUSTMENTS
TO THE GRIDS WILL BE MINIMAL.

&&

.AVIATION...LIFR CIG CONDITIONS DEVELOPING ACROSS FRONT RANGE
AIRPORTS AND SHOULD GRADUALLY LIFT AFT 15Z THIS AM AND THEN
REDEVELOP AFT 10Z TNT. ISOLD TSRA POSSIBLE BTWN 22-02Z TODAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SENTREKI/COOPER
Hazardous weather outlook, Aug 29, 10:52 AM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1052 AM MDT WED AUG 29 2007

COZ030>051-301200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1052 AM MDT WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT PUSHED ACROSS THE AREA LAST EVENING RESULTING IN LOTS
OF LOW CLOUDINESS AND COOLER TEMPERATURES ACROSS THE PLAINS THIS
MORNING.  THE CLOUDS HAVE CLEARED QUITE A BIT NEAR THE FOOTHILLS AND
SHOULD GRADUALLY BREAK UP FARTHER EAST...BUT TEMPERATURES WILL
REMAIN TOO COOL TODAY TO PRODUCE THUNDERSTORMS ON THE PLAINS.
HOWEVER...ENOUGH MOISTURE REMAINS AT MID LEVELS WITH ADDITIONAL
MOISTURE PUSHED UP INTO THE FOOTHILLS AND WITH SUNSHINE IN THESE
AREAS SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON.  WINDS
ALOFT WILL ALLOW SOME STORMS TO MOVE INTO THE URBAN CORRIDOR BUT
PROBABLY NOT MUCH FARTHER TO THE EAST BECAUSE THE AIR WILL REMAIN
TOO STABLE THERE.  HEAVY RAINS AND SMALL HAIL WILL BE POSSIBLE
SHOULD STORMS DEVELOP.  ACTIVITY SHOULD MOSTLY BE OVER BY AROUND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT.

SZOKE/DANKERS

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:17 PM MDTFlash Flood WarningBOUDouglas2 hr
Aug 29, 2:19 PM MDTSevere Thunderstorm WarningBOUJefferson41 min
Aug 29, 2:40 PM MDTFlash Flood WarningBOUDouglas, Jefferson3 hr
Aug 29, 3:27 PM MDTFlash Flood WarningBOUPark2 hr
Aug 29, 3:47 PM MDTSevere Thunderstorm WarningBOUWeld17 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.